Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 23, NWS Louisville, KY

January 3, 2000Ohio County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jan 3, 2000, 5:29 PM CST for Ohio County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2000, 5:29 PM CST (23:29 UTC)
Expired
Jan 3, 2000, 6:00 PM CST
In force
31 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Ohio County, KY

The radar

The Ft Campbell radar (KHPX), 91 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 3, 4:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLMK 032331
SVRSDF
KYC183-040000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
529 PM CST MON JAN 3 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OHIO COUNTY IN NORTHWEST KENTUCKY

* UNTIL 600 PM CST

* AT 532 PM CST...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3
  MILES NORTHWEST OF CENTERTOWN...OR ABOUT 46 MILES NORTHWEST OF
  BOWLING GREEN...MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BEDA...MCHENRY AROUND 535 PM CST
  BEAVER DAM...HARTFORD AROUND 540 PM CST
  DUNDEE...ROSINE AROUND 545 PM CST
  OLATON AROUND 550 PM CST

A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE.

JA/TF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 2:15 PM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Jan 3, 2:15 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EST MON JAN 3 2000

WILL ISSUE AFTERNOON ZONE PACKAGE SHORTLY AFTER 3:00 PM SO WE CAN
INCORPORATE NEW WATCH FOR EAST CENTRAL KENTUCKY.

MODELS ARE IN GOOD AGREEMENT ON TRACKING THE SURFACE LOW FROM
SOUTHERN ILLINOIS TO THE GREAT LAKES BY 12Z. SEVERE WEATHER
CURRENTLY OCCURRING ALONG THE WARM FRONT OVER OUR COUNTY FORECAST
AREA WITH LARGE HAIL... HIGH WINDS AND POSSIBLY A FEW TORNADOS.
THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING IN THE WARM SECTOR
BETWEEN THE WARM FRONT AND COLD FRONT.

STORMS WILL DIMINISH OVERNIGHT AS A DRY SLOT MOVES INTO THE AREA.
THE COLD FRONT WILL MOVE ACROSS LOUISVILLE AROUND 12Z TUESDAY.
TEMPERATURES WILL GRADUALLY DROP THROUGH THE DAY. A FEW SHOWERS WILL
BE POSSIBLE TUESDAY MOURNING WITH SOME LIGHT SNOW OR FLURRIES
POSSIBLE DURING THE AFTERNOON.

CLEARING SKIES TUESDAY NIGHT WITH MOSTLY SUNNY SKIES ON WEDNESDAY.

GUIDANCE TEMPS LOOK& GOOD.

.SDF...NONE.
JA

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 12:52 PM CSTSevere Thunderstorm WarningLMKMeade38 min
Jan 3, 1:26 PM CSTSevere Thunderstorm WarningLMKJefferson34 min
Jan 3, 1:33 PM CSTSevere Thunderstorm WarningLMKTrimble32 min
Jan 3, 1:36 PM CSTSevere Thunderstorm WarningLMKOldham39 min
Jan 3, 1:47 PM CSTSevere Thunderstorm WarningLMKHenry33 min
Jan 3, 1:53 PM CSTTornado WarningLMKHenry27 min
Jan 3, 4:18 PM CSTTornado WarningLMKHancock32 min
Jan 3, 4:36 PM CSTSevere Thunderstorm WarningLMKBreckinridge24 min
Jan 3, 4:46 PM CSTSevere Thunderstorm WarningLMKMeade44 min
Jan 3, 5:04 PM CSTSevere Thunderstorm WarningLMKTrimble26 min
Jan 3, 5:17 PM CSTSevere Thunderstorm WarningLMKJefferson28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.